Skip to main content

Can I take paracetamol and ibuprofen together?

Yes, if you're 16 or over, it's safe to take paracetamol and ibuprofen together as there are no known harmful interactions between these medicines.

The advice for children is different as taking paracetamol and ibuprofen together is not usually recommended.

Read more about paracetamol and ibuprofen advice for children.

Taking both medicines together

You can take paracetamol and ibuprofen at the same time or spaced apart. Ibuprofen is best taken with food or on a full stomach.

Follow the instructions on the label or leaflet about how to take the medicines, and to make sure you do not take too much of either. If you need further advice, speak to a pharmacist or GP, or call NHS 111.

Check if you still need both medicines

If you need to take painkillers for longer than 3 days, you should see a GP or pharmacist for advice. It's best to avoid taking medicines unnecessarily.

If your symptoms continue, contact your GP or call NHS 111.

Read the answers to more questions about medicines.

Further information:

Page last reviewed: 22 June 2020
Next review due: 22 June 2023